How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28119
Experience:  25 years of experience in surgery and internal medicine.
16881297
Type Your Dog Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

Papillon ingested 3 100mg chewable tegretol tablets sometime

Customer Question

papillon ingested 3 100mg chewable tegretol tablets sometime today. The dog ate and I have given 2 tsp of hydrogen peroxide 10 minutes apart mixed with a bit of h20. No vomiting yet.
Submitted: 7 months ago.
Category: Dog Veterinary
Customer: replied 7 months ago.
Is this going to take all night or will I get an answer soon?
Expert:  Dr. Loretta replied 7 months ago.
Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question. I am so sorry that it has taken so long to get an answer.... Since this is now past the 2 hr window that you could induce vomiting to get rid of this overdose of medication. This medication can be very harmful to your gal so it is important that you have to take your gal to your vet to help flush this medication out of your gal's system. Since your gal is so small, this medication that is used as an anti convulsant can cause great harm to your gal and your vet can flush this from her system and give Activated Charcoal to help get rid of this to help your gal past this. Does that make sense to you? Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you. Sincerely, ***** *****
Customer: replied 7 months ago.
What kind of harm could it do? Would it be liver? What good would charcoal do at this time when it has been so many hours. I have some milk thistle for liver. Do you think that would help. It has already been digested and in her system because it has been so long.
Customer: replied 7 months ago.
Tell me the organs it would affect?
Customer: replied 7 months ago.
Dogs die if this service is not timely and it has taken too long. I live in a rural area.
Expert:  Dr. Loretta replied 7 months ago.
Tegretol is metabolized by the liver and is highly toxic. It is metabolized over a 24 hr period so this will increase the toxicity as time goes on. You will have to take your gal to the vet for IV fluids since there still may be time to flush some of this medication. The good news is that many toxic doses recovered with no harm and a few had liver issues. None died from this with an overdose. This is the statistics in humans and there is no data for dogs since it is rarely used for seizures. Yes, Milk Thistle is excellent to give and if you cannot get to your vet, give your gal Pedialyte , a few ounces every 4 hrs to help flush this from her system. Activated Charcoal may still be able to take up some of this medication. Just do teh best you can..I worry very much because this breed is so small and the dose was very large. Unless you can get your gal in for treatment, this is all that you can do.